MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EPIPHANY INJECTION SYSTEM; INTRAOCULAR LENS FOLDERS AND INJECTORS

STAAR SURGICAL COMPANY EPIPHANY INJECTION SYSTEM; INTRAOCULAR LENS FOLDERS AND INJECTORS
Model Number EPIPHANY
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 10/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Collamer® ultraviolet-absorbing posterior chamber three-piece foldable intraocular lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a cq2015a three-piece collamer lens, +21.5 diopter, in the patient's eye on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to lens tear contributed to a faulty epiphany injector.The reporter stated that two cases resulted in adverse events with enlarged incision and suture added.Reporter was unable to provide details on all cases.The surgeon implanted the backup lens.No additional information provided by reporter.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The surgeon stated that the cartridge tip looked sharp and believed this caused the lens tear.
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found lens torn in two pieces.Conclusion - investigation concluded two probable causes: end user familiar with the product, lubricity of the product.Corrective actions shall be implemented as required.Claim# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
EPIPHANY INJECTION SYSTEM
Common Device Name
INTRAOCULAR LENS FOLDERS AND INJECTORS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6097776
Report Number2023826-2016-01545
Device Sequence Number784289
Product Code MSS
UDI-Device Identifier00841542102018
UDI-Public(01)00841542102018(17)180531
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/01/2017
Device Model NumberEPIPHANY
Device Lot Number1312755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/14/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/11/2016
Supplement Report FDA Received Date12/05/2016
04/27/2017
05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPIPHANY INJECTION SYSTEM LOT# 1312755
Outcome Attributed to Adverse Event Required Intervention;